Heat, Franklin
- When
- July 26, 11:00 AM CST to July 31, 11:59 PM CST
- Where
- Franklin forecast zone
- Reported by
- ASOS
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
An upper level ridge of high pressure was anchored from Nebraska/Kansas southeast into portions of the Lower Mississippi Valley from July 26th through the end of the month, resulting in very hot temperatures across the Ark-La-Tex as readings climbed into the mid and upper 90s each day. Little mixing of dew points occurred each day, which when combined with these hot temperatures, resulted in…
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was anchored from Nebraska/Kansas southeast into portions of the Lower Mississippi Valley from July 26th through the end of the month, resulting in very hot temperatures across the Ark-La-Tex as readings climbed into the mid and upper 90s each day. Little mixing of dew points occurred each day, which when combined with these hot temperatures, resulted in oppressively hot conditions as heat indices ranged from 105-110 degrees each day across much of East Texas. The heat wave continued through the first day of August before finally ending on August 2nd as a weak cool front and scattered showers and thunderstorms moved through the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 26, 11:00 AM CST, 0 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1200 PM CDT Mon Jul 26 2021
.UPDATE...
Activate afternoon 18Z pops a little early.
&&
.SHORT TERM...
Partly cloudy and hot already with weak boundaries from El Dorado
to Monroe and Jena are refiring some new convection. This is good
as we see the more boundaries, the better with this heat and
humidity. Our pops and weather by mid-afternoon should be in full
swing. Coverage will remain spotty, but should continue to drift
the boundaries into the heart of the four state area with upper
level winds ESE above the freezing level. Meanwhile, the low 90s
will become mid to upper 90s with our heat index running above
105 degrees. /24/
&&
.PREV DISCUSSION... /issued 628 AM CDT Mon Jul 26 2021/
AVIATION...
For the 26/12z TAFs, the development of patchy fog is resulting in
MVFR vis at MLU and is expected at ELD before 26/15Z. After the
fog burns off, VFR conditions will prevail. VCTS possible at
SHV/TXK/MLU/ELD between 26/18Z and 27/00Z. Winds will be generally
light and variable through the day before calming by 27/06Z. /26/
PREV DISCUSSION... /issued 349 AM CDT Mon Jul 26 2021/
SHORT TERM.../Today through Tuesday/
Monday will again see the upper level ridge bring an afternoon of
hot temperatures to the Four State Region, similar to those
experienced on Sunday afternoon, if not warmer by a degree or two.
High temperatures will again climb into the mid to upper 90s, and
dewpoints will range from the lower 70s across deep east Texas to
the upper 70s in southwest Arkansas and north central Louisiana.
The combination of heat and humidity will again generate heat
indices in excess of 105F, again warranting a Heat Advisory, in
effect from 12:00 PM through 7:00 PM.
As said upper level ridge begins to retrograde, the door will be
opened wider for the development of more widespread convection
Monday afternoon. Showers and thunderstorms look to begin firing
up in north central Louisiana and southwest Arkansas as early as
18-21Z, spreading westward across much of the area between 21-00Z.
Development as far west as the I-49 corridor looks reasonably
likely, but any further west will depend on the position of the
ridge by late afternoon. The rich, moist environment across our
eastern zones this morning will linger into the afternoon and
provide ample fuel for convective development. However, depending
on how early showers and storms begin to fire up, some areas
across our eastern zones may see rain cooling effects before
ambient temperatures reach their afternoon peak. Ultimately
elected to trend ~1 degree cooler than NBM guidance for max
temperatures. Overnight lows will again fall into the mid to upper
70s areawide.
Tuesday morning between 10Z and 13Z some patchy fog may develop
particularly across our northeastern zones and regions still
saturated from precip on Monday. Low end PoPs begin to overspread
our eastern zones Tuesday morning. Afternoon PoPs spread across
the entire Four State Region as the ridge retrogrades further.
Highest chances of precip will again be in north central
Louisiana. Tuesday's afternoon highs will resemble today's, with
mid to upper 90s across the area yet again as this pattern
continues. /26/
LONG TERM.../Tuesday Night through Sunday Night/
A weakness aloft will linger over E TX/N LA/Srn AR Tuesday evening
beneath the broad upper ridge anchored over the Cntrl Rockies into
the Plains, with the progs suggesting the residual heating and
instability will help focus the continuation of isolated convection
through the evening across the region. This elevated weakness will
remain in play across E TX/N LA Wednesday beneath the upper ridge,
with diurnal heating again contributing to isolated to sct
convection developing during the afternoon mainly along and S of the
I-20 corridor. Have maintained chance pops over these areas
Wednesday afternoon before the convection diminishes by sunset, with
the ridge beginning to expand SE into SE OK/Srn AR during the
evening, and into portions of extreme NE TX/N LA Thursday. Max temps
through midweek should top out in the mid 90s, although heat indices
will remain near if not topping 105 degrees, especially across
portions of extreme NE TX/SE OK/SW AR/N LA. While this will near
Heat Advisory criteria, even hotter temperatures are expected
Thursday through next weekend, as the center of the ridge begins to
shift SE into Srn KS/OK Friday through the weekend.
Isolated afternoon convection will remain possible Thursday through
the weekend along the SE and Srn periphery of the ridge axis, mainly
from Deep E TX across NCntrl LA and SCntrl/SE AR. This is where
slight chance pops will remain in the forecast, with increasing
heights/subsidence beneath the ridge resulting in max temps nearing
the century mark Friday through the weekend, particularly across
portions of NE TX/SE OK/SW AR/extreme Nrn LA. Have toned down max
temps 1-2 degrees from the NBM as it remains a bit too warm given
the existing greenup and soil moisture in place, with the threat for
triple digits greatest next weekend as the center of the upper ridge
is progged to become centered over the region. Very hot and mostly
dry conditions look to persist as we enter the first full week of
August, but will have to see if consistency with the ECMWF persists
in future runs which suggests that a longwave trough will dig SE
across much of the Ern CONUS E of the MS Valley, with the potential
for the trailing edge of this trough possibly bisecting the Ern
sections of the area, thus focusing the potential for at least
isolated convection and slightly cooler temps just beyond the long
term period. However, the 00Z GFS and Canadian maintain ridging
aloft over the Lower MS Valley during the same time period, with the
very hot and dry conditions persisting. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 97 78 97 77 / 30 10 50 20
MLU 95 76 95 76 / 40 20 60 20
DEQ 95 75 95 74 / 30 20 30 20
TXK 97 77 96 76 / 30 20 40 20
ELD 96 75 95 74 / 40 20 50 20
TYR 97 78 96 77 / 10 10 30 20
GGG 96 76 96 76 / 20 10 40 20
LFK 96 77 97 75 / 20 10 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
017>022.
OK...Heat Advisory until 7 PM CDT this evening for OKZ077.
TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
&&
24/26/15Hazardous Weather Outlook National Weather Service Shreveport LA 541 AM CDT Mon Jul 26 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 541 AM CDT Mon Jul 26 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A Heat Advisory is in effect today for all of the Four State Region. Temperatures will climb into the mid and possibly upper 90s this afternoon across the area, and when combined with the humidity, will result in heat indices ranging from 105 to 108 degrees. In addition, isolated to scattered showers and thunderstorms will be possible today, mainly across Southeast Oklahoma, Southwest Arkansas, and North Louisiana, before diminishing during the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Hot and humid conditions will continue across the region this week through next weekend, with heat indices nearing or exceeding 105 degrees each day. However, scattered showers and thunderstorms will be possible Tuesday and Wednesday, as an upper level disturbance drifts south into the area. Locally gusty winds and brief heavy rainfall will be possible in the stronger storms, before the showers and thunderstorms become more isolated and confined to portions of Deep East Texas and Northcentral Louisiana Thursday through Sunday as an upper level ridge of high pressure builds into the region. This will also result in the hottest temperatures so far this summer across the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight. 15
The national radar mosaic for the moment the first event began.
12 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964282, 964283, 964284, 964285, 964286, 964287, 964288, 964289, 964290, 964291, 964292, 964293.